Alert archive / Wyoming / Snow Advisories in 2006

Snow Advisory 3, NWS Salt Lake City, UT

January 14, 2006Uinta County, Wyoming

NWS Salt Lake City, UT issued this snow advisory at Jan 14, 2006, 3:37 PM MST for Uinta County, Wyoming. It took effect at Jan 15, 2006, 1:00 AM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 3:37 PM MST (22:37 UTC)
In effect from
Jan 15, 2006, 1:00 AM MST
Expired
Jan 15, 2006, 8:24 PM MST
In force
19 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.6 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Jan 14, 2:20 PM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 14, 2:20 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MST SAT JAN 14 2006

.SYNOPSIS...STRONG SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS THE
REGION THIS EVENING...IN ADVANCE OF AN APPROACHING PACIFIC STORM
SYSTEM. THIS STORM WILL IMPACT THE AREA LATE TONIGHT THROUGH SUNDAY
NIGHT AND BRING SIGNIFICANT SNOWFALL.

&&

.DISCUSSION...MILD SOUTHERLY FLOW COVERS UTAH EARLY THIS AFTERNOON.
GUSTY SOUTHWEST WINDS WILL CONTINUE ESPECIALLY WESTERN HALF OF UTAH
THIS AFTERNOON AND EVENING AS STRONGEST WINDS ALOFT MOVE IN. PARTS
OF THE SALT LAKE/TOOELE VALLEYS AND WESTERN VALLEYS HAVE SEEN GUSTS
OVER 30 MPH. STORM SYSTEM CONTINUES TO MOVE EAST ACROSS THE CENTRAL
SIERRA NEVADA. SURFACE LOW DEEPENING OVER NORTHEAST NEVADA PAST
COUPLE HOURS IS DEEPER THAN GFS OR NAM PROGGED. SURFACE COLD FRONT
ASSOCIATED WITH THIS WAVE WILL REACH THE GSL BY 06Z AND THEN MOVE
ACROSS THE WASATCH FRONT AFTER MIDNIGHT. PRECIPITATION WILL DEVELOP
ALONG AND ESPECIALLY BEHIND THIS FRONT AS THE 700 MB BAROCLINIC ZONE
AND LEADING PERIOD OF PVA MOVES FROM WEST TO EAST INTO UTAH. THUS
PRECIPITATION WILL QUICKLY DEVELOP ALONG THE ENTIRE I-15 CORRIDOR
INTO SOUTHWEST UTAH LATER TONIGHT. SNOW LEVELS WILL CRASH WITH THE
HEAVY BAND OF PRECIPITATION AND COLD AIR ADVECTION. SNOW SHOULD
REACH THE VALLEY FLOORS OF NORTHERN UTAH BY 5AM. HAVE UPGRADED
WINTER STORM WATCHES IN THE WESTERN VALLEYS TO HEAVY SNOW WARNINGS
AND IN THE MOUNTAINS TO WINTER STORM WARNINGS. ALSO INCLUDED THE
CACHE VALLEY AND SOUTHWEST WYOMING FOR SNOW ADVISORIES.

COLD AIR ADVECTION IN THE LOW LEVELS WILL CONTINUE THROUGH SUNDAY
EVENING. ALOFT THE UPPER TROF LAGS BEHIND OVER NEVADA SO AS WINDS
ALOFT VEER TO WEST AND THEN NORTHWEST WITH THE UPPER TROUGH AXIS
LATE IN THE DAY THERE WILL CONTINUE TO BE COLD AIR ADVECTION AT 500
MB AND RIPPLES OF PVA FLOWING ACROSS MOST OF UTAH. THUS AFTER A
BRIEF BREAK THE PRECIPITATION SHOULD FILL BACK IN DURING THE MORNING
AND ENHANCE ON I-15 CORRIDOR NORTHWEST FACING AREAS. THE STRONGEST
PIECE OF ENERGY PROGGED BY THE 18Z NAM AND 12Z GFS AND 18Z UKMET
WILL DIVE INTO NORTH CENTRAL UTAH SUNDAY EVENING AND DROP INTO
NORTHERN ARIZONA. THIS HAS THE COLDEST AIR ALOFT WITH A POCKET OF
-32C AT 500MB AND -15 TO -16C AT 700MB. HEAVY SNOW WILL CONTINUE
ALONG THE I-15 CORRIDOR IN THE EVENING THEN TAPER OFF AFTER
MIDNIGHT. SOUTH OF THE GREAT SALT LAKE AND MOST FAVORED UPSLOPE
AREAS WILL CONTINUE TO HAVE PERIODS OF SNOW OVERNIGHT. INSTABILITY
ACROSS THE LAKE STILL APPEARS SUFFICIENT FOR LAKE ENHANCEMENT AND
POSSIBLE LAKE BAND FORMING SUNDAY NIGHT. THAT IS -16C AIR AT 700 MB
OVER 2C WATER AND STEEP LAPSE RATES TO 500 MB.

AS THE UPPER TROF AXIS PASSES THE FLOW WILL BECOME MORE NORTHERLY
WITH TIME EARLY MONDAY. SNOW SHOWERS MAY LINGER INTO MONDAY MORNING
ESPECIALLY DOWNWIND OF THE LAKE AND NORTH FLOW UPSLOPE AREAS WERE
LOW LEVEL MOISTURE REMAINS UNDER THE RAPIDLY LOWERING INVERSION.
MOST SNOW SHOULD END IN THE MORNING. A PERIOD OF GUSTY NORTH WINDS
WILL AFFECT THE MOUNTAINS BEFORE THE INVERSION LOWERS AS THE UPPER
JET MAX PASSES BY MONDAY MORNING.

ANOTHER ISSUE SUNDAY NIGHT AND MONDAY MORNING WILL BE THE STRONG
COLD AIR ADVECTION IN SOUTHWEST UTAH AND RESULTANT STRONG LOW LEVEL
WINDS THAT DEVELOP. THIS MAY NEED A HIGH WIND WATCH BUT AT LEAST A
SOLID ADVISORY FOR GAP AREAS IN SOUTHWEST UTAH.

WARM AIR ADVECTION IN NORTHWEST FLOW WITH THE UPPER RIDGE
APPROACHING MONDAY NIGHT WILL SPREAD CLOUDS INTO NORTHERN UTAH. THIS
WILL HAVE SOME LIGHT SNOW AS WELL...ESPECIALLY OVER THE NORTHERN
MOUNTAINS INTO TUESDAY. THIS MAY KEEP MINIMUM TEMPERATURES UP IN THE
NORTHERN UTAH WHILE SOUTHERN UTAH RADIATES VERY WELL.

NEXT SYSTEM STILL ON TRACK TO SPILL INTO NORTHERN UTAH LATE TUESDAY
NIGHT AND SWING THROUGH WITH A DECENT COLD FRONT ON WEDNESDAY PER
12Z GFS AND ECMWF. THIS COULD PRODUCE SIGNIFICANT SNOWFALL BUT IT IS
NOT AS STRONG AS SUNDAYS STORMS. A COLD NORTHWEST FLOW PREVAILS THE
REST OF THE WEEK WITH ADDITIONAL DISTURBANCES KEEPING PERIODS OF
SNOW...ESPECIALLY IN NORTHERN UTAH.

&&

.AVIATION...SEE LATEST SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM MIDNIGHT SUNDAY TO 5 AM MONDAY FOR
     UTZ014>18.
     HEAVY SNOW WARNING 1 AM SUNDAY TO 5 AM MONDAY FOR UTZ002>004
     HEAVY SNOW WARNING 1 AM SUNDAY TO 5 AM MONDAY FOR UTZ014>016
     SNOW ADVISORY 1 AM SUNDAY TO 11 PM SUNDAY EVENING UTZ001
WY...SNOW ADVISORY 1 AM SUNDAY TO 11 PM SUNDAY EVENING WYZ021

&&

TARDY
Hazardous weather outlook, Jan 14, 5:00 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MST SAT JAN 14 2006

UTZ001>018-020-021-WYZ021-151200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
500 AM MST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF NORTHERN UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

PERIODS OF SNOW...HEAVY AT TIMES...WILL DEVELOP AND SPREAD ACROSS
MUCH OF THE OUTLOOK AREA TONIGHT. SEE THE LATEST WINTER STORM WATCH
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

PERIODS OF HEAVY SNOW WILL PERSIST THROUGHOUT THE DAY SUNDAY AND
INTO SUNDAY NIGHT ACROSS MUCH OF THE OUTLOOK AREA. SEE THE LATEST
WINTER STORM WATCH FOR ADDITIONAL DETAILS.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE OUTLOOK AREA
WEDNESDAY INTO WEDNESDAY NIGHT...WITH THE POTENTIAL FOR ANOTHER
ROUND OF SIGNIFICANT SNOW FOR THE HIGHER TERRAIN OF UTAH.

.SPOTTER INFORMATION STATEMENT

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

UTZ019-151200-
UTAHS DIXIE AND ZION NATIONAL PARK-
500 AM MST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR UTAHS DIXIE AND ZION NATIONAL
PARK.

.DAY ONE... TODAY AND TONIGHT.

A PACIFIC STORM SYSTEM WILL BRING RAIN TO THE AREA AFTER MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY.

STRONG WINDS ARE EXPECTED TO DEVELOP NEAR CANYON AREAS OF
WASHINGTON COUNTY SUNDAY NIGHT THROUGH MONDAY MORNING. BE SURE TO
MONITOR FUTURE FORECASTS AND OUTLOOKS FOR ADDITIONAL INFORMATION...
AS WELL AS POSSIBLE ADVISORIES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

SEAMAN

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:37 PM MSTHeavy Snow WarningSLC37 hr
Jan 14, 3:37 PM MSTWinter Storm WarningSLC40 hr

Nearby

Snow Advisories in Wyoming, 2006Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.